Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Mar 5, 2008, 2:54 AM EST for Bradford County, Pennsylvania; Chemung County, Tioga County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2008, 2:54 AM EST (07:54 UTC)
- Expired
- Mar 5, 2008, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chemung County, NY, Tioga County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 40 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 050756
FFWBGM
NYC015-107-PAC015-051400-
/O.NEW.KBGM.FF.W.0002.080305T0754Z-080305T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
254 AM EST WED MAR 5 2008
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK
TIOGA COUNTY IN CENTRAL NEW YORK
NORTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 900 AM EST
* AT 251 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS...WHICH
INCLUDE BUT ARE NOT LIMITED TO SAYRE...CHEMUNG...CANDOR...NEWARK
VALLEY...NICHOLS...OWEGO...SPENCER AND WAVERLY.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4241 7613 4180 7626 4183 7692 4199 7692
4199 7672 4225 7669 4225 7662 4228 7661
4226 7642 4232 7641 4229 7626 4236 7624
4237 7628
TIME...MOT...LOC 0754Z 180DEG 0KT 4207 7632
$$
NICOSIAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 2:30 AM EST, 24 minutes earlier.
Area forecast discussion, Mar 5, 2:30 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 AM EST WED MAR 5 2008
.SYNOPSIS...
PRECIPITATION WILL TAPER OFF LATE THIS AFTERNOON, AS LOW PRESSURE
PULLS OUT TO THE NORTHEAST. HIGH PRESSURE WILL BRING FAIR WEATHER
THURSDAY. ANOTHER POWERFUL STORM WILL RIDE UP THE ATLANTIC COAST
FRIDAY, BRINGING SNOW AND POSSIBLY MIXED PRECIPITATION TO NY AND
PA.
&&
.NEAR TERM /UNTIL 11 AM THIS MORNING/...
FREEZING RAIN WILL CONTINUE TO ACCUMULATE THIS MORNING FROM
STEUBEN COUNTY NORTHWARD THROUGH CAYUGA COUNTY. ISOLATED FREEZING
RAIN WILL CONTINUE OVER PORTIONS OF ONONDAGA COUNTY AND THE
WESTERN MOHAWK VALLEY. RAIN WILL FALL TO THE SOUTH, AND ALL AREAS
WILL BE PRONE TO FLOODING CONCERNS DUE TO THE SNOW MELT AND
BUILDING QPF.
REPORTS OF DOWNED WIRES AND TREES HAVE BEEN COMING IN FROM STEUBEN
COUNTY DUE TO THE ICE BUILD UP. THIS DANGEROUS SITUATION WILL
INCREASE UNTIL WARMER AIR FINALLY WORKS IT WAY INTO THE COUNTY. WE
THINK THE 32F LINE WILL REACH INTO SOUTHERN STEUBEN COUNTY BY 6 AM
OR 7 AM. WHILE SPOTTY FREEZING RAIN WILL CONTINUE AT THOSE
TEMPERATURES, IT SHOULD STUNT THE ICE ACCUMULATION AND POSSIBLY
ALLOW FOR SOME MUCH NEEDED MELTING. THE LOWER FINGER LAKES WILL
LIKELY STAY BELOW FREEZING UNTIL BETWEEN 8 AM AND 10 AM.
&&
.SHORT TERM /11 AM THIS MORNING THROUGH FRIDAY NIGHT/...
STEADIER PRECIP WILL PULL OUT OF THE EASTERN ZONES IN THE MORNING,
WITH LEFT OVER RAIN AND SHSN LINGERING. WEAK RIDGE BUILDS IN FOR A
BRIEF RESPITE ON THURSDAY. WEAK TROUGH APPROACHING WILL BRING
INCREASE IN MID CLDS DURING THE DAY. MAYBE A FEW SPRINKLES OR
FLURRIES.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
ACTIVE WX PTRN CONTS IN THE XTNDD PD. ANOTHER STRONG MARCH LOPRES
APRCHS FOR FRI WITH THE CHANCE FOR SNOW FOR MUCH OF THE AREA.
OUTLIER IS THE ECMWF WHICH HAS MVD THE LO PSN FURTHER WEST AND WLD
GIVE THE AREA ANOTHER ROUND OF MIXED PCPN. GIVEN THIS WINTER/S
LEGACY...THIS TRACK MUST BE CONSIDERED DESPITE THE FACT THAT THE
OPERATIONAL GFS...DGEX...GLOBAL...AND ENSEMBLE MEAN ALL KEEP THE
SFC LOW ON OR NEAR THE CST AND A SNOW PRODUCER. REMAINDER OF THE
WEEKEND HAS THE FCST AREA IN THE TYPICAL CAA PTRN AND SNOW SHWRS.
CLIPPER TRACKING THRU THE UPR LAKES BRINGS A COLD FNT AND ADTNL
CAA AND SNOWSHWRS LATE SUN AND EARLY MON. HIPRES BLDS IN MON AT
THE END OF THE PD.
GMOS GUIDE LOOKED TOO COLD FOR THE XNTDD SO DECIDED TO BLEND TWRD
THE WRMR HPC GUID FOR TEMPS. ALSO GNRLY NOT COMFORTABLE WITH CAT
POPS IN THE XTNDD SO HAVE THROTTLED THE GMOS POPS BACK INTO THE
LIKELY CATEGORY WHEN NEEDED.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
IFR/LIFR RESTRICTIONS EXPECTED THRU THE MRNG HRS IN WIDESPREAD
AREA OF MIXED PCPN. LIGHT FZRA THRU PART OF THE OVRNGT AT KITH
WITH LIGHT RAIN EXPECTED AT RMNG TERMINALS. KITH EXPECTED TO
SWITCH TO ALL RAIN AFTER 08Z AS TEMPS WARM AT THE SFC. EXPECT ALL
RAIN THRU APPROX 15Z BFR A CHANGEOVER TO SNOW AT TERMINALS WITH
MVFR VSBYS AS PCPN WILL BE LIGHT BHND SFC LOW. EXPECT CIGS TO
IMPRV TWD TAIL END OF VALID PD BUT HV LEFT MOST SITES AT MVFR AS
LLM CUD LINGER BHND THE SYSTEM.
WINDS START OFF OUT OF THE E-NE FROM 5-10KTS BUT SWITCH ARND TO
THE SW AFTER 15Z AND INCRS TO 15KTS WITH OCNL GUSTS TO 25KTS THRU
THE DAY. WINDS SLACKEN OFF AFT SUNSET OUT OF THE WEST.
OUTLOOK
WEDNESDAY NIGHT...IMPROVEMENT TO VFR LATE WED NIGHT.
THURSDAY...VFR.
THURSDAY NIGHT/FRIDAY...MVFR/IFR SHSN.
FRIDAY NIGHT/SATURDAY...CHANCE OF RAIN OF SNOW SHOWERS...WITH MVFR
RESTRICTIONS POSSIBLE.
SUNDAY...CONDS IMPRV TO VFR...WITH POSSIBLE MVFR IN LAKE EFFECT
SNOW OVR UPSTATE NY TERMINALS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ038>040-043-044-047-
048-072.
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ022>025-044>046-
055>057-062.
WINTER STORM WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR
NYZ009-015>018-022-023-025-036-037-044>046.
&&
SYNOPSIS...DJP
NEAR TERM...JMA
SHORT TERM...JML
LONG TERM...DGM
AVIATION...PVBHazardous weather outlook, Mar 4, 9:46 PM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 946 PM EST TUE MAR 4 2008 NYZ009-015>018-036-037-060300- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 946 PM EST TUE MAR 4 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POTENTIAL WINTER STORM WILL MOVE UP THE EASTERN SEABOARD FRIDAY INTO SATURDAY...POSSIBLY BRINING SNOW OR A MIX OF PRECIPITATION TO THE AREA. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. NYZ022-023-025-044>046-060300- STEUBEN-SCHUYLER-TOMPKINS-CORTLAND-CHENANGO-OTSEGO- 946 PM EST TUE MAR 4 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A POTENTIAL WINTER STORM WILL MOVE UP THE EASTERN SEABOARD FRIDAY INTO SATURDAY...POSSIBLY BRINING SNOW OR A MIX OF PRECIPITATION TO THE AREA. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. NYZ024-055>057-PAZ038>040-060300- CHEMUNG-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- 946 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT SOME PATCHY FREEZING RAIN IS POSSIBLE THROUGH ABOUT MIDNIGHT TONIGHT WITH CONTINUED SLICK TRAVEL POSSIBLE. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A POTENTIAL WINTER STORM WILL MOVE UP THE EASTERN SEABOARD FRIDAY INTO SATURDAY...POSSIBLY BRINING SNOW OR A MIX OF PRECIPITATION TO THE AREA. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. NYZ062-PAZ043-044-047-048-072-060300- SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 946 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A POTENTIAL WINTER STORM WILL MOVE UP THE EASTERN SEABOARD FRIDAY INTO SATURDAY...POSSIBLY BRINING SNOW OR A MIX OF PRECIPITATION TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARNOTT
In the hours before
Local storm report, Mar 4, 10:21 PM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1021 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM ICE STORM OXFORD 42.44N 75.60W
03/04/2008 CHENANGO NY BROADCAST MEDIA
1/2 INCH ICE.
&&
JMAThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:48 PM EST | River Flood Warning | BGM | Wyoming | 23 hr |
| Mar 4, 9:48 PM EST | River Flood Warning | BGM | Luzerne | 33 hr |
| Mar 5, 1:19 AM EST | Flash Flood Warning | BGM | Bradford | 6 hr |
| Mar 4, 9:48 PM EST | River Flood Warning | BGM | Chenango | 21 hr |
| Mar 4, 9:48 PM EST | River Flood Warning | BGM | Cortland | 13 hr |
| Mar 4, 9:48 PM EST | River Flood Warning | BGM | Delaware | 42 hr |
| Mar 5, 10:49 AM EST | River Flood Warning | BGM | Delaware, Sullivan | 8 hr |
Nearby
Flash Flood Warnings in New York, 2008Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.